Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 16, NWS Lincoln, IL

March 30, 2022Clay County, Effingham County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2022, 5:35 PM CDT for Clay County, Effingham County, Jasper County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 5:35 PM CDT (22:35 UTC)
Expired
Mar 30, 2022, 6:00 PM CDT
In force
25 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, IL, Effingham County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 99 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

628 
WUUS53 KILX 302235
SVRILX
ILC025-049-079-302300-
/O.NEW.KILX.SV.W.0016.220330T2235Z-220330T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
535 PM CDT Wed Mar 30 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jasper County in southeastern Illinois...
  Northwestern Clay County in south central Illinois...
  Southeastern Effingham County in south central Illinois...

* Until 600 PM CDT.

* At 534 PM CDT, a severe thunderstorm was located near Iola, or 10
  miles northwest of Flora, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Bible Grove around 545 PM CDT.

Other locations in the path of this severe thunderstorm include
Watson.

This includes the following highways...
 Interstate 57 between mile markers 145 and 159.
 Interstate 70 between mile markers 90 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3872 8855 3876 8867 3887 8869 3913 8859
      3905 8840 3892 8836
TIME...MOT...LOC 2234Z 211DEG 41KT 3880 8859 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
2 follow-up statements
296 
WWUS53 KILX 302250
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
550 PM CDT Wed Mar 30 2022

ILC025-049-079-302300-
/O.CON.KILX.SV.W.0016.000000T0000Z-220330T2300Z/
Jasper-Clay-Effingham-
550 PM CDT Wed Mar 30 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN JASPER...NORTH CENTRAL CLAY AND SOUTHEASTERN
EFFINGHAM COUNTIES...

At 550 PM CDT, a severe thunderstorm was located near Bible Grove, or
12 miles south of Effingham, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Jasper, north central Clay and southeastern Effingham
Counties, including the following locations... Effingham County
Airport, Heartville and Elliotstown.

This includes the following highways...
 Interstate 57 between mile markers 150 and 159.
 Interstate 70 between mile markers 91 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3885 8843 3899 8861 3913 8859 3905 8840
      3892 8836
TIME...MOT...LOC 2250Z 211DEG 41KT 3896 8847 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Auten
986 
WWUS53 KILX 302257
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
557 PM CDT Wed Mar 30 2022

ILC025-049-079-302307-
/O.EXP.KILX.SV.W.0016.000000T0000Z-220330T2300Z/
Jasper-Clay-Effingham-
557 PM CDT Wed Mar 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER...NORTH
CENTRAL CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES WILL EXPIRE AT 600
PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

LAT...LON 3885 8843 3899 8861 3913 8859 3905 8840
      3892 8836
TIME...MOT...LOC 2257Z 211DEG 41KT 3901 8843 

$$

Auten

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:19 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 30, 3:19 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
319 PM CDT Wed Mar 30 2022

.SYNOPSIS...
Issued at 318 PM CDT Wed Mar 30 2022

Windy conditions will continue across east central Illinois
late this afternoon...with gusts reaching 40 to 45mph at times
along and east of Danville to Effingham corridor. Showers and
isolated thunderstorms will also continue. Some of the storms
could become strong to severe, especially southeast of I-70, with
damaging winds or a brief tornado being the main threats.

&&

.SHORT TERM...(This evening through Thursday night)
ISSUED AT 318 PM CDT Wed Mar 30 2022

A weather system will continue to bring rain and isolated
thunderstorms to eastern and southeastern Illinois late this
afternoon into early this evening. This system is becoming
negatively tilted per satellite loops and this is leading to an
intensification of some of the stronger lines across parts of the
mid Miss valley. Some of the stronger storms could get into
southeast IL in a couple of hours but only last a couple of hours.
Even after the system moves east of the area this evening, areas
of rain will continue tonight. As the mid level trough rotates
through the CWA, scattered rain or snow showers will occur
tomorrow through tomorrow evening. Highs could reach into the
lower 40s, but atmosphere will be cold enough for snow showers as
well. No snow accumulation is expected. The mid level trough will
push east of the area tomorrow evening, leaving the rest of Thur
night dry.

Winds will remain gusty late this afternoon and evening, mainly
east of I-57. So have trimmed the advisory for the remainder of
the forecast and kept it going for areas along and east of a
Danville to Effingham line. Advisory criteria winds (45 mph) have
been reached at a handful of sites across the CWA and think those
higher winds right off the surface can still mix down late this
afternoon. Will reevaluate in a few hours and with winds likely
decreasing after a few hours, will likely end the advisory before
current expiration time.

&&

.LONG TERM...(Friday through Wednesday)
ISSUED AT 318 PM CDT Wed Mar 30 2022

After the current system, dry weather is expected Friday into
Friday evening. However, this will be short-lived as another
weather system moves across the area late Friday night through
Saturday. Then another brief dry period is expected for through
Sunday, before an active weather period returns for the first half
of next week. Temps will warm through the extended period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1249 PM CDT Wed Mar 30 2022

Showers continue to move across the sites this afternoon. Threat
of isolated thunder seems to have diminished but will keep VCTS at
all sites for several hours this afternoon as HiRes models
continue to show strengthening of of system through about
00-02z. Vis is good south of the warm front which seems to have
begun to push further north over most of the area. Showers will
continue into the night, but be weaker than afternoon. All site
will see some IFR cigs, below 1kft but this will not last long for
some sites as cigs rise to above 1kft. Then MVFR conditions will
remain into tomorrow. Winds will be mostly southerly at all sites
with some gusts over 30kts still possible. Then as the sfc front
moves across the area, winds become lighter and then southerly
with some breezy conditions.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CDT this evening for ILZ046-056-057-062-
063-066>068-071>073.

&&

SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Auten
Hazardous weather outlook, Mar 30, 3:21 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
321 PM CDT Wed Mar 30 2022

ILZ027>031-036>038-040>045-047>055-061-312030-
Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon-
Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Woodford-
321 PM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Showers and isolated thunderstorms will be likely this evening.

Minor flooding will continue along the Illinois River downstream
from Havana.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Flooding will continue along the Illinois River through the middle
of next week. For the latest river levels, visit
water.weather.gov.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ046-056-057-062-063-066>068-071>073-312030-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-Vermilion-
321 PM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

A few severe thunderstorms are possible late this afternoon into
the evening, mainly for locations south of Interstate 70.
Damaging straight line wind gusts exceeding 60 mph will be the
main hazard accompanying these storms, though a brief tornado
cannot be ruled out. The threat for severe weather will end prior
to 10 pm.

Otherwise, gusty non-thunderstorm winds may gust up to 45 mph at
times through this evening before subsiding.

Minor flooding will continue along portions of the Wabash River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Minor flooding will subside along the Wabash River by early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested until 10 pm this evening for
counties along and south of Interstate 70..

MJA

In the hours before

Local storm report, Mar 30, 11:59 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       5 SSW OXVILLE           39.63N 90.61W
03/30/2022  M1.66 INCH       SCOTT              IL   MESONET

            MESONET STATION FLOI2 FLORENCE.

1150 AM     HEAVY RAIN       WINCHESTER              39.63N 90.45W
03/30/2022  M1.34 INCH       SCOTT              IL   MESONET

            MESONET STATION EW0975 WINCHESTER.

1150 AM     HEAVY RAIN       1 WNW BLUFF SPRINGS     40.00N 90.37W
03/30/2022  M1.16 INCH       CASS               IL   MESONET

            MESONET STATION FW8184 BEARDSTOWN.

1145 AM     HEAVY RAIN       3 NNE ASHLAND           39.92N 89.99W
03/30/2022  M1.09 INCH       MENARD             IL   MESONET

            MESONET STATION EW7786 TALLULA.

&&
Local storm report, Mar 30, 1:57 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
157 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       5 SSW OXVILLE           39.63N 90.61W
03/30/2022  M1.80 INCH       SCOTT              IL   MESONET

            MESONET STATION FLOI2 FLORENCE.

0150 PM     HEAVY RAIN       1 WNW METAMORA          40.80N 89.38W
03/30/2022  M1.74 INCH       WOODFORD           IL   MESONET

            MESONET STATION FW7405 METAMORA.

0146 PM     HEAVY RAIN       1 NW WASHINGTON         40.71N 89.42W
03/30/2022  M1.68 INCH       TAZEWELL           IL   MESONET

            MESONET STATION FW7110 WASHINGTON.

0145 PM     HEAVY RAIN       2 NW METAMORA           40.81N 89.38W
03/30/2022  M1.67 INCH       WOODFORD           IL   MESONET

            MESONET STATION AU804 1 NW METAMORA.

0141 PM     HEAVY RAIN       2 NNW WASHINGTON        40.74N 89.42W
03/30/2022  M1.65 INCH       TAZEWELL           IL   MESONET

            MESONET STATION EW4888 WASHINGTON.

0145 PM     HEAVY RAIN       WASHINGTON              40.70N 89.41W
03/30/2022  M1.65 INCH       TAZEWELL           IL   BROADCAST MEDIA

0146 PM     HEAVY RAIN       2 WSW HENRY             41.10N 89.40W
03/30/2022  M1.62 INCH       MARSHALL           IL   MESONET

            MESONET STATION CW9319 HENRY.

0148 PM     HEAVY RAIN       1 ESE MORTON            40.60N 89.44W
03/30/2022  M1.53 INCH       TAZEWELL           IL   MESONET

            MESONET STATION FW5169 MORTON.

0141 PM     HEAVY RAIN       WASHINGTON              40.70N 89.42W
03/30/2022  M1.51 INCH       TAZEWELL           IL   MESONET

            MESONET STATION EW8799 WASHINGTON.

0145 PM     HEAVY RAIN       3 E SOUTH PEKIN         40.49N 89.60W
03/30/2022  M1.50 INCH       TAZEWELL           IL   MESONET

            MESONET STATION FW1256 PEKIN.

0150 PM     HEAVY RAIN       WINCHESTER              39.63N 90.45W
03/30/2022  M1.45 INCH       SCOTT              IL   MESONET

            MESONET STATION EW0975 WINCHESTER.

0141 PM     HEAVY RAIN       3 ENE EAST PEORIA       40.69N 89.53W
03/30/2022  M1.41 INCH       TAZEWELL           IL   MESONET

            MESONET STATION EW6160 EAST PEORIA.

0145 PM     HEAVY RAIN       3 NNE ASHLAND           39.92N 89.99W
03/30/2022  M1.39 INCH       MENARD             IL   MESONET

            MESONET STATION EW7786 TALLULA.

0146 PM     HEAVY RAIN       1 SSW GERMANTOWN HILLS  40.76N 89.48W
03/30/2022  M1.33 INCH       WOODFORD           IL   MESONET

            MESONET STATION CW8069 GERMANTOWN HILLS.

0145 PM     HEAVY RAIN       1 WNW BLUFF SPRINGS     40.00N 90.37W
03/30/2022  M1.28 INCH       CASS               IL   MESONET

            MESONET STATION FW8184 BEARDSTOWN.

0145 PM     HEAVY RAIN       1 S GOODFIELD           40.61N 89.28W
03/30/2022  M1.27 INCH       TAZEWELL           IL   MESONET

            MESONET STATION DW8284 GOODFIELD.

0145 PM     HEAVY RAIN       1 NNE EUREKA            40.73N 89.27W
03/30/2022  M1.19 INCH       WOODFORD           IL   MESONET

            MESONET STATION CW1740 EUREKA.

0145 PM     HEAVY RAIN       4 WSW GREEN VALLEY      40.38N 89.72W
03/30/2022  M1.19 INCH       MASON              IL   MESONET

            MESONET STATION 2605D 4 ESE MANITO.

0145 PM     HEAVY RAIN       PEKIN                   40.57N 89.63W
03/30/2022  M1.18 INCH       TAZEWELL           IL   MESONET

            MESONET STATION FW0283 PEKIN.

1245 PM     HEAVY RAIN       2 NW OAKFORD            40.12N 89.98W
03/30/2022  M1.13 INCH       MENARD             IL   MESONET

            MESONET STATION OKFI2 1.9 NW OAKFORD.

0135 PM     HEAVY RAIN       1 SW JACKSONVILLE AIRPO 39.77N 90.25W
03/30/2022  M1.12 INCH       MORGAN             IL   AWOS

            AWOS STATION KIJX JACKSONVILLE MUNI AP.

0150 PM     HEAVY RAIN       1 NNW MORTON            40.63N 89.48W
03/30/2022  M1.09 INCH       TAZEWELL           IL   MESONET

            MESONET STATION MRTNV 1 NNW MORTON.

0145 PM     HEAVY RAIN       3 N PANOLA              40.82N 89.02W
03/30/2022  M1.05 INCH       WOODFORD           IL   MESONET

            MESONET STATION 8089D 2 N PANOLA.

&&
Local storm report, Mar 30, 2:45 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     NON-TSTM WND GST LAWRENCEVILLE AIRPORT   38.77N 87.60W
03/30/2022  M53 MPH          LAWRENCE           IL   ASOS

            ASOS STATION KLWV LAWRENCEVILLE AP.

1228 PM     NON-TSTM WND GST 3 SE MIDDLETOWN         40.07N 89.55W
03/30/2022  M46 MPH          LOGAN              IL   MESONET

            MESONET STATION FW6994 MIDDLETOWN.

1158 AM     NON-TSTM WND GST 1 NNW CAPITAL AIRPORT   39.85N 89.68W
03/30/2022  M45 MPH          SANGAMON           IL   ASOS

            ASOS STATION KSPI SPRINGFIELD CAPITAL AP.

0130 PM     NON-TSTM WND GST 2 SSE URBANA            40.08N 88.19W
03/30/2022  M45 MPH          CHAMPAIGN          IL   MESONET

            MESONET STATION FW0668 URBANA.

0216 PM     NON-TSTM WND GST 1 NE LAKE OF THE WOODS  40.22N 88.36W
03/30/2022  M45 MPH          CHAMPAIGN          IL   MESONET

            MESONET STATION CW2101 MAHOMET.

0105 PM     NON-TSTM WND GST 1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/30/2022  M43 MPH          COLES              IL   ASOS

            ASOS STATION KMTO COLES COUNTY MEM AP.

1115 AM     NON-TSTM WND GST 3 SW DUNDAS             38.80N 88.12W
03/30/2022  M41 MPH          RICHLAND           IL   MESONET

            MESONET STATION FW1422 OLNEY.

0135 PM     NON-TSTM WND GST 1 NNW MOUNT CARMEL AIRP 38.62N 87.73W
03/30/2022  M41 MPH          LAWRENCE           IL   AWOS

            AWOS STATION KAJG MT CARMEL ARPT.

1235 PM     NON-TSTM WND GST FLORA MUNICIPAL AIRPORT 38.67N 88.45W
03/30/2022  M40 MPH          CLAY               IL   AWOS

            AWOS STATION KFOA FLORA MUNICIPAL AP.

&&
Local storm report, Mar 30, 3:53 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
03/30/2022  M1.40 INCH       WOODFORD           IL   EMERGENCY MNGR

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:21 PM CDTSevere Thunderstorm WarningILXClay24 min
Mar 30, 6:12 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland33 min
Mar 30, 6:58 PM CDTSevere Thunderstorm WarningILXLawrence20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.